Alert archive / Washington / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 10, 2003, 2:37 PM PDT for Pend Oreille County, Washington. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 2:37 PM PDT (21:37 UTC)
- Expired
- Jun 10, 2003, 3:30 PM PDT
- In force
- 53 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Pend Oreille County, WA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS56 KOTX 102137
SVROTX
WAC051-102230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
237 PM PDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON
* UNTIL 330 PM PDT
* AT 231 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES WEST OF DIAMOND LAKE...OR ABOUT 25
MILES WEST OF PRIEST RIVER...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIAMOND LAKE AT 315 PM PDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZED HAIL...AND
WINDS IN EXCESS OF 60 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE
HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
TUESDAY EVENING FOR THE PANHANDLE OF IDAHO.
LAT...LON 4830 11750 4814 11749 4813 11744 4805 11737
4806 11708 4822 11707What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM PDT, 7 minutes earlier.
Area forecast discussion, Jun 10, 2:30 PM PDT, 7 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT TUE JUN 10 2003 .SYNOPSIS...A LOW PRESSURE TROUGH IS MOVING THROUGH THE INLAND NORTHWEST THIS AFTERNOON. ONCE THIS TROUGH PASSES TO OUR EAST A WEAK RIDGE WILL BUILD OVER THE AREA ON WEDNESDAY. A TROUGH IS THEN FORECAST TO DEVELOP ON THURSDAY AND REMAIN OVER THE AREA THROUGH THE WEEKEND. .DISCUSSION... .TONIGHT THROUGH FRIDAY...A DYNAMIC SHORTWAVE TROUGH IS MOVING THROUGH EASTERN WASHINGTON AT THIS TIME AND HAS PRODUCED NUMEROUS SHOWERS AND A FEW THUNDERSTORMS OVER THE REGION. THESE THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. ONCE THE WAVE PASSES TO OUR EAST AND WE LOSE OUR DAYTIME HEATING THE SHOWER/THUNDERSTORM ACTIVITY SHOULD BEGIN TO SUBSIDE. A WEAK RIDGE IS FORECAST TO BUILD OVER THE REGION ON WEDNESDAY WHICH SHOULD LEAD TO A DRY DAY EXCEPT THAT A FEW SHOWERS OVER THE NORTHERN MOUNTAINS ARE POSSIBLE. BY WEEKS END A DEEP TROUGH WILL DEVELOP OFF THE WASHINGTON COAST BRINGING MOIST SOUTHWESTERLY FLOW TO THE INLAND NORTHWEST. THIS WILL KEEP THE WEATHER UNSETTLED THROUGH FRIDAY. .SATURDAY THROUGH TUESDAY...A TROUGH WILL LIE OVER THE PACIFIC NORTHWEST THROUGH THE EXTENDED PERIOD KEEPING A CHANCE OF SHOWERS OVER THE MOUNTAINS EACH DAY. CC ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 049/075/050/076/047/071 201123 COE 048/074/049/075/046/070 201124 PUW 047/075/048/075/045/071 20-123 LWS 051/081/054/080/051/076 20--22 CQV 048/077/048/077/045/073 31-124 SPT 044/073/044/076/043/071 311124 WWP 044/072/044/072/042/069 311124 MWH 050/081/050/082/049/077 100012 EAT 053/080/051/079/050/075 20--22 OMK 050/079/050/080/048/076 20--22
Hazardous weather outlook, Jun 10, 1:30 PM PDT, 1 hour 7 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-111330- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 130 PM PDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE...TODAY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL IMPACT EASTERN WASHINGTON AND THE CENTRAL AND NORTHERN PANHANDLE WITH HEAVY RAIN...HAIL AND DANGEROUS LIGHTNING. HEAVY RAIN MAY CAUSE PONDING AND RUNNING WATER IN ROADWAYS. TAKE SHELTER DUE TO THE POTENTIALLY DANGEROUS NATURE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:26 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 34 min |
| Jun 10, 4:43 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 32 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.